Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 5, NWS Corpus Christi, TX

March 10, 2017Calhoun County, Refugio County, Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at Mar 10, 2017, 8:45 AM CST for Calhoun County, Refugio County, Victoria County, Texas. It took effect at Mar 10, 2017, 7:10 PM CST. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Mar 10, 2017, 8:45 AM CST (14:45 UTC)
In effect from
Mar 10, 2017, 7:10 PM CST
Expired
Mar 18, 2017, 7:55 PM CDT
In force
8 days
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 100 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Bloomington (DUPT2).

Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08177520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 5:54 AM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 10, 5:54 AM CST, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
554 AM CST Fri Mar 10 2017

.DISCUSSION...

Updated for the 12Z Aviation Discussion.

&&

.AVIATION...

CIGs/VSBYs fluctuating between IFR/MVFR/VFR this morning. Should
transition to MVFR mid morning with a bit of heating, in addition
to an increase in convection coverage. May see some lifting to VFR
although BKN CIGs around 3500 FT will be possible. Increasing
instability should also lead to isolated to scattered thunder
activity through the day. Winds should generally be out of the
east-southeast 10-15 KTs. With loss of heating, activity is
expected to wane in the evening roughly after 03Z, with a later
timing at LRD. CIGs will again lower overnight but fluctuate yet
again between IFR/MVFR/VFR through the night.

&&

.PREVIOUS DISCUSSION... /Issued 430 AM CST Fri Mar 10 2017/

SHORT TERM (Today through Saturday)...

Persistent onshore flow at the surface and mid level shortwave
moving east overhead today will create scattered to numerous
showers and thunderstorms today as PWATs increase to 1.5 to 1.8
inches. Convergence and weak instability will lead to best
chances across the south and across the coastal plains today.
Rain chances trend lower heading into tonight as the main wave
pushes east. Moisture will be slightly less for Saturday however
high chance pops to even likely pops will redevelop as another
shortwave begins to enter the region. Best chances again across
the coastal plains shifting east through the afternoon. Did cool
temperatures today with expected cloud coverage and rain cooled
atmosphere, especially across the coastal plains into the
mid/upper 70s. May not have cooled enough. Temperatures to remain
in the 70s for Saturday, especially across eastern zones.

LONG TERM (Saturday night through Friday)...

Most of the energy from the upper system will be over the eastern
areas early (or east of the area), then cold front comes down late
Saturday night/early Sunday morning. Still enough moisture around
and forcing with the front (along with any remnant upper level
support) for at least a slight chance for showers and possible
thunder. Some fog also ahead of the front overnight Saturday
night/early Sunday morning, but will not mention fog after 12Z
Sunday for now. Will have likely POPs over the eastern areas
Saturday night and chance POPs west. Rain chances diminish behind
the front Sunday morning, with just low chance POPs in the afternoon
over the extreme southern portions of the CWA (kept a slight chance
showers extreme southern areas and gulfmex). After that, it should
be dry next few days and overall not too bad of weather for spring
breakers (a few cool mornings early in the week). Upper ridge builds
in Monday and amplifies Tuesday. Models start to diverge after that,
with ECMWF taking longer to break up the ridge and keeping any weak
upper support (s/w in NW flow) to the north while GFS is showing
potential for some rain and upper support by Thursday. Not sure
which solution will prevail, but enough moisture may be around by
Thursday to mention at least a slight chance for daytime showers and
thunderstorms (GFS showing good moisture increase). Thus, have rain
back in the forecast Thursday and Friday, but just a low chance for
now. Could have another front late Friday night. For temperatures,
generally went with a cooler guidance for Saturday night and Sunday,
then a blend of guidance Sunday night. Day 4 through Day 8 forecast
was a blend of WPC guidance (both regular and bias-corrected) along
with Superblend, which seemed reasonable given the 2 meter
temperatures and return flow timing.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  65  76  63  67  /  80  50  60  60  30
Victoria          79  64  75  59  62  /  60  50  60  60  10
Laredo            80  65  80  62  68  /  60  50  40  50  20
Alice             78  65  78  61  66  /  80  50  60  50  30
Rockport          76  67  75  63  66  /  70  50  60  60  30
Cotulla           81  64  78  59  65  /  60  50  40  40  10
Kingsville        78  66  78  62  67  /  80  50  60  60  30
Navy Corpus       76  67  74  64  68  /  70  50  60  60  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

CB/85...AVIATION
Hazardous weather outlook, Mar 10, 4:35 AM CST, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
435 AM CST Fri Mar 10 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
435 AM CST Fri Mar 10 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Moderate Rip Current Risks Today along gulf facing beaches.

Scattered thunderstorms at times. No severe weather is expected
but isolated heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered thunderstorms are expected at times
Saturday through Sunday morning. No severe weather is expected at
this time, but isolated heavy rainfall is possible.

There is a moderate risk for rip currents on Saturday.

Small Craft advisory conditions are expected over the gulf waters
behind the front Sunday, continuing into part of Sunday Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:36 AM CSTFlash Flood WarningCRPNueces, San Patricio84 min
Mar 10, 10:31 AM CSTFlash Flood WarningCRPNueces119 min
Mar 10, 1:43 PM CSTSpecial Weather StatementCRPWebb32 min

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.